Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 73, NWS Pueblo, CO

December 1, 202210 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Dec 1, 2022, 3:45 AM MST for 10 counties in Colorado. It took effect at Dec 2, 2022, 5:00 AM MST. It was in force for 12 hr. 51 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 1, 2022, 3:45 AM MST (10:45 UTC)
In effect from
Dec 2, 2022, 5:00 AM MST
Expired
Dec 2, 2022, 5:00 PM MST
In force
12 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

What was reported inside it

TimeReportWhereRemark
Dec 2, 5:09 AM MSTNON-TSTM WND GST 613 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.
Dec 2, 5:18 AM MSTNON-TSTM WND GST 666 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Dec 2, 5:29 AM MSTNON-TSTM WND GST 706 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Dec 2, 5:40 AM MSTNON-TSTM WND GST 661 Ne Colorado City, COMESONET STATION CW4784 COLORADO CITY.
Dec 2, 5:49 AM MSTNON-TSTM WND GST 564 Se Air Force Academy, COAWOS STATION KAFF US AIR FORCE ACADEMY.
Dec 2, 5:49 AM MSTNON-TSTM WND GST 639 Nnw Walsenburg, COMESONET STATION CO030 025S05910RWS1RHS - 0.4 MI N OF B.
Dec 2, 5:57 AM MSTNON-TSTM WND GST 661 Wnw Colorado City, COMESONET STATION CCYC2 COLORADO CITY.
Dec 2, 6:07 AM MSTNON-TSTM WND GST 713 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.
Dec 2, 6:11 AM MSTNON-TSTM WND GST 706 Ssw Colorado Springs, COMESONET STATION AU923 COLORADO SPRINGS.
Dec 2, 6:19 AM MSTNON-TSTM WND GST 612 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Dec 2, 6:23 AM MSTNON-TSTM WND GST 584 E Thatcher, COMESONET STATION CCEC2 PINION CANYON.
Dec 2, 6:25 AM MSTNON-TSTM WND GST 633 Nnw Colorado City, COMESONET STATION DW2845 COLORADO CITY.
Dec 2, 6:26 AM MSTNON-TSTM WND GST 566 Ne Manitou Springs, COMESONET STATION AU975 5 NE MANITOU SPGS.
Dec 2, 6:40 AM MSTNON-TSTM WND GST 686 S Colorado City, COMESONET STATION CO029 025S066 APACHE CITY.
Dec 2, 6:56 AM MSTNON-TSTM WND GST 706 Ssw Colorado Springs, COMESONET STATION AU923 COLORADO SPRINGS.
Dec 2, 8:01 AM MSTNON-TSTM WND GST 582 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Dec 2, 8:30 AM MSTNON-TSTM WND GST 575 Sw La Veta, COMESONET STATION FW8680 LA VETA.
Dec 2, 8:32 AM MSTNON-TSTM WND GST 652 Ne Aguilar, COMESONET STATION CO031 025N033 AGUILAR.
Dec 2, 8:46 AM MSTNON-TSTM WND GST 604 Wsw Lamar, COASOS STATION KLAA LAMAR AIRPORT.
Dec 2, 9:01 AM MSTNON-TSTM WND GST 614 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Dec 2, 9:20 AM MSTNON-TSTM WND GST 634 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Dec 2, 9:33 AM MSTNON-TSTM WND GST 674 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Dec 2, 9:45 AM MSTNON-TSTM WND GST 593 Nnw Colorado City, COMESONET STATION DW2845 COLORADO CITY.
Dec 2, 9:46 AM MSTNON-TSTM WND GST 644 Wsw Lamar, COASOS STATION KLAA LAMAR AIRPORT.
Dec 2, 10:21 AM MSTNON-TSTM WND GST 684 Wsw Lamar, COASOS STATION KLAA LAMAR AIRPORT.
Dec 2, 10:23 AM MSTNON-TSTM WND GST 555 Ne Blende, COASOS STATION KPUB PUEBLO AIRPORT.
Dec 2, 10:23 AM MSTNON-TSTM WND GST 604 E Thatcher, COMESONET STATION CCEC2 PINION CANYON.
Dec 2, 10:26 AM MSTNON-TSTM WND GST 596 Ese Weston, COMESONET STATION CUHC2 BOSQUE.
Dec 2, 10:45 AM MSTNON-TSTM WND GST 554 Ssw Fowler, COMESONET STATION FW4234 FOWLER.
Dec 2, 11:02 AM MSTNON-TSTM WND DMG3 N Wiley, COBLOWN OVER SEMI.
Dec 2, 11:03 AM MSTNON-TSTM WND GST 569 S Springfield, COASOS STATION KSPD 8 S SPRINGFIELD.
Dec 2, 11:06 AM MSTNON-TSTM WND GST 601 E Granada, COMESONET STATION TT564 GRANADA.
Dec 2, 11:15 AM MSTDUST STORM14 Wnw Two Buttes, COVISIBILITY BELOW 1/4 MILE IN BLOWING DUST.
Dec 2, 11:21 AM MSTNON-TSTM WND DMG17 S Lamar, COSEMI ROLL OVER.
Dec 2, 11:47 AM MSTNON-TSTM WND GST 5917 Nw Two Buttes, COMESONET STATION CO026 287N055 GOBBLERS KNOB.
Dec 2, 12:10 PM MSTNON-TSTM WND GST 664 Wsw Lamar, COASOS STATION KLAA LAMAR AIRPORT.
Dec 2, 12:15 PM MSTNON-TSTM WND GST 564 Ssw Fowler, COMESONET STATION FW4234 FOWLER.
Dec 2, 12:23 PM MSTNON-TSTM WND GST 564 E Thatcher, COMESONET STATION CCEC2 PINION CANYON.
Dec 2, 12:24 PM MSTNON-TSTM WND GST 663 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.
Dec 2, 12:25 PM MSTNON-TSTM WND GST 609 S Springfield, COASOS STATION KSPD 8 S SPRINGFIELD.
Dec 2, 12:29 PM MSTNON-TSTM WND GST 694 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Dec 2, 1:00 PM MSTNON-TSTM WND GST 633 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.
Dec 2, 1:03 PM MSTNON-TSTM WND GST 614 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Dec 2, 1:09 PM MSTNON-TSTM WND GST 6317 Nw Two Buttes, COMESONET STATION CO026 287N055 GOBBLERS KNOB.
Dec 2, 1:13 PM MSTNON-TSTM WND GST 564 Wsw Lamar, COASOS STATION KLAA LAMAR AIRPORT.
Dec 2, 1:15 PM MSTNON-TSTM WND GST 669 S Springfield, COASOS STATION KSPD 8 S SPRINGFIELD.
Dec 2, 1:23 PM MSTNON-TSTM WND GST 644 E Thatcher, COMESONET STATION CCEC2 PINION CANYON.
Dec 2, 1:40 PM MSTNON-TSTM WND GST 5717 Nw Two Buttes, COMESONET STATION CO026 287N055 GOBBLERS KNOB.
Dec 2, 2:19 PM MSTNON-TSTM WND GST 599 S Springfield, COASOS STATION KSPD 8 S SPRINGFIELD.
Dec 2, 2:23 PM MSTNON-TSTM WND GST 584 E Thatcher, COMESONET STATION CCEC2 PINION CANYON.
Dec 2, 2:27 PM MSTNON-TSTM WND GST 613 Ese Hoehne, COAWOS STATION KTAD TRINIDAD AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.8 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS85 KPUB 011045
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
345 AM MST Thu Dec 1 2022

..A Red Flag Warning has been issued for 5 am through 5 pm Friday...

COZ227>233-235>237-020245-
/O.UPG.KPUB.FW.A.0057.221202T1700Z-221203T0000Z/
/O.NEW.KPUB.FW.W.0073.221202T1200Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
345 AM MST Thu Dec 1 2022

...RED FLAG WARNING HAS BEEN ISSUED FROM 5 AM TO 5 PM MST FRIDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
227, 228, 229, 230, 231, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 5 AM to 5 PM MST Friday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 235, 236 and 237.

* Winds...West 35 to 45 mph with gusts up to 80 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Travel will be dangerous due to high winds. Conditions
  will be extremely favorable for the rapid spread and
  intensification of any fires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
756 
WWUS85 KPUB 011802
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1102 AM MST Thu Dec 1 2022

..A Red Flag Warning has been issued for 5 am through 5 pm
Friday...

COZ234-021015-
/O.EXA.KPUB.FW.W.0073.221202T1200Z-221203T0000Z/
Kiowa County Including Eads-
1102 AM MST Thu Dec 1 2022

...RED FLAG WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY FOR 
FIRE WEATHER ZONE 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from 5 AM to 5 PM MST Friday.

* Affected Area...Fire Weather Zone 234.

* Winds...West 30 to 40 mph with gusts up to 65 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Travel will be dangerous due to high winds. 
  Conditions will be extremely favorable for the rapid spread 
  and intensification of any fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ227>233-235>237-021015-
/O.CON.KPUB.FW.W.0073.221202T1200Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1102 AM MST Thu Dec 1 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
FRIDAY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 
235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 235, 236 and 237.

* Winds...West 35 to 45 mph with gusts up to 80 mph.

* Relative Humidity...As low as 18 percent.

* Impacts...Travel will be dangerous due to high winds. 
  Conditions will be extremely favorable for the rapid spread 
  and intensification of any fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
198 
WWUS85 KPUB 012155
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
255 PM MST Thu Dec 1 2022

COZ227>237-021400-
/O.CON.KPUB.FW.W.0073.221202T1200Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
255 PM MST Thu Dec 1 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST
FRIDAY FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 
234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 30 to 40 mph with gusts up to 80 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Travel will be dangerous due to high winds. 
  Conditions will be extremely favorable for the rapid spread 
  and intensification of any fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
368 
WWUS85 KPUB 021049
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
349 AM MST Fri Dec 2 2022

COZ227>237-030000-
/O.CON.KPUB.FW.W.0073.221202T1200Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
349 AM MST Fri Dec 2 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231, 232,
233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 30 to 40 mph with gusts up to 80 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Travel will be dangerous due to high winds. 
  Conditions will be extremely favorable for the rapid spread 
  and intensification of any fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
977 
WWUS85 KPUB 022156
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
256 PM MST Fri Dec 2 2022

COZ227>237-030000-
/O.CON.KPUB.FW.W.0073.000000T0000Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
256 PM MST Fri Dec 2 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 227, 228, 229, 230, 231, 232, 233, 234, 235, 236,
AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Travel will be dangerous due to high winds. 
  Conditions will be extremely favorable for the rapid spread 
  and intensification of any fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
009 
WWUS85 KPUB 022354
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
454 PM MST Fri Dec 2 2022

COZ227>237-030100-
/O.EXP.KPUB.FW.W.0073.000000T0000Z-221203T0000Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
454 PM MST Fri Dec 2 2022

...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR
GUST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227, 
228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237...

Relative humidity values have increased above critical fire
weather condition threshold, therefore the Red Flag Warning has
been allowed to expire. Gusty winds are still expected over the
next few hours. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 30, 10:47 PM MST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 30, 10:47 PM MST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1047 PM MST Wed Nov 30 2022

.SHORT TERM...(This evening through Thursday)
Issued at 252 PM MST Wed Nov 30 2022

Key Messages:

1) Quiet weather continues tonight and tomorrow for southern
Colorado, though increasing winds are expected.

Tonight... Quiet weather is still in store for the short term
period. During the AM hours of Thursday, the primary synoptic
influence will still be an overall ridge of high pressure. This
ridge will keep more synoptic subsidence in place across the region.
This will remain unfavorable for precipitation development, so dry
conditions are expected for southern Colorado. Within this flow
though, an amorphous wave/disturbance is anticipated to drift
eastward in the flow. This small wave will bring enough synoptic
lift to increase mid to high level cloud coverage over southern
Colorado. Temperatures for overnight will be "warmer" than the
Tuesday night. Given greater cloud cover, cooling will be more
limited, but chilly temperatures are still expected. The plains will
fall into the 10s and 20s, the mountains and valleys will drop into
the single digits and 10s.

Tomorrow... The quiet stretch of weather continues through Thursday.
The overall ridging pattern will continue, but winds aloft will
start to increase ahead of an approaching trough, which SREF and
HREF ensemble model guidance are in strong agreement on. This ridge
will still keep synoptic descent in place over southern Colorado,
given the majority of stronger synoptic forcing will remain further
northwest during Thursday. Given this pattern, conditions will
remain dry across southern Colorado during the day Thursday. Also
with the increasing winds aloft, higher terrain areas will start to
experience increasing sustained winds and gusts, especially later in
the day as the trough approaches. A warmup to above average
temperatures is also expected. Westerly winds will develop during
the day, which will induce compressional warming across southern
Colorado. The eastern plains will warm into the upper 50s to mid
60s, and valleys will reach the mid 40s to low 50s, and the
mountains will rise into the 20s.

.LONG TERM...(Thursday night through Wednesday)
Issued at 252 PM MST Wed Nov 30 2022

.LONG TERM...

Key Messages:

1) Mountain wave high winds expected Thursday night, spreading into
the plains on Friday

2) Period of wind driven snow and blowing snow for the Continental
Divide mountains with winds likely to amplify impacts

3) Critical Fire Weather Friday for the southeast plains

Winds will increase quickly Wednesday evening as strong winds
aloft combined with a stable mountain top inversion spread high
winds across the peaks into the adjacent lower elevations of the
southeast mountains during the early evening. This will start
earliest across the Sangre De Cristo mountains then spread into
the Pikes Peak region by midnight. High res models show winds
expanding into more of the adjacent I-25 corridor around midnight
then into the southeast plains Friday morning through early
afternoon as mixing behind the upper trough passage transports
higher winds aloft to the surface. With H7 winds around 50-70 kts,
gust potential will range from 70 to near 100 mph in and near the
southeast mountains with gusts to 60 mph across the plains, with
the risk decreasing with eastward extent. High winds will subside
for most areas by 5 PM as the cold front behind the passing trough
shifts winds from the north across the plains. Other places that
could see high wind criteria will be the San Luis Valley, but
given the current suite of high res and model blends, the signal
wasn't quite strong enough for inclusion in the watch at this
point.

Snow will spread into the Continental Divide Thursday night,
ramping up quickly towards 5 AM Friday with a period of wind
driven snow expected on Friday. Although snowfall amounts appear
to come up shy of the winter storm warning criteria, hazards and
impacts will likely be amplified by the wind driven snow and
visibility restrictions. Have hoisted Winter Storm Watches for the
eastern San Juan mountains and the Sawatch and Mosquito ranges
for Friday. Greatest impacts will be across Monarch and Fremont
Passes, with lesser and briefer impacts for the eastern San Juan
mountains. Suspect the eastern San Juans will likely need
advisories as the time gets closer, while the Sawatch and Mosquito
ranges will need winter storm warnings. But a slight increase in
QPF across the easter San Juans could bring greater impacts,
therefore Winter Storm Watches have been issued for all areas.
Snow will decrease quickly Friday evening as drier air and
subsidence moves in behind the system, though some isolated
orographic snow showers may continue Friday evening for northern
areas.

With the strong winds across the southeast plains, critical fire
weather will be likely for Friday as well and Fire Weather
Watches have been issued for most of the plains along and south of
highway 50. Although southern El Paso county may be more marginal
with fuels, given the dryness of finer fuels, even in areas where
some light snow has fallen, have opted to include this area in the
Fire Weather Watch. Southern and eastern sections of that zone
will have a higher chance of meeting criteria even with humidities
in the 15-20% range given the strength of the winds.

Flow aloft transitions to southwesterly as another system reloads
across the western U.S. and a strong upper Jet translates across
the southern/central Rockies into early next week. After a brief
reprieve Friday night, snow will ramp up again across the
Continental Divide on Saturday and continues off an on into early
next week. After a cool down for Saturday, temperatures will
rebound again across the lower elevations punctuated by more windy
periods. -KT

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1047 PM MST Wed Nov 30 2022

VFR conditions expected at COS, PUB and ALS over the next 24
hours, with gusty southwest 10g20kt winds developing Thursday
morning at all 3 terminals. Aft 00Z, winds will likely weaken
through the early evening, before becoming strong westerly aft
this taf period, as westerly flow aloft continues to increase
ahead of a strong jet stream. At COS, winds will likely become
light southeast with developing LLWS, as potential mtn wave sets
up. This could bring very strong westerly winds to areas west of
the terminal at the tail end of this taf period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late Thursday night through Friday
afternoon for COZ058>061-063-068.

High Wind Watch from Thursday afternoon through Friday afternoon
for COZ072>088.

Fire Weather Watch from Friday morning through Friday afternoon
for COZ227>233-235>237.

High Wind Watch from Friday morning through Friday afternoon for
COZ089-093>099.

&&

SHORT TERM...SIMCOE
LONG TERM...RISER/KT
AVIATION...MW
Hazardous weather outlook, Nov 30, 4:31 AM MST, 23 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
431 AM MST Wed Nov 30 2022

COZ058>089-093>099-011145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
431 AM MST Wed Nov 30 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Snowfall will begin over the mountains Thursday night into early
Friday. On Friday, strong, gusty west winds will set in over most
of the area and will last throughout the day, with gusts upwards
of 50 mph or more possible. Spotty near-critical fire weather
conditions will also be possible over portions of the southeast
plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/GARBEROGLIO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:49 AM MSTWinter Storm WarningPUBChaffee, Lake, Saguache37 hr
Dec 1, 3:49 AM MSTWinter Weather AdvisoryPUBConejos, Mineral, Rio Grande35 hr
Dec 1, 4:04 AM MSTHigh Wind WarningPUBAlamosa, Baca, Bent, Chaffee, Costilla, Crowley and 11 more37 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.